Duke Mathematical Journal

Categorification of the Temperley-Lieb category, tangles, and cobordisms via projective functors

Catharina Stroppel

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

To each generic tangle projection from the three-dimensional real vector space onto the plane, we associate a derived endofunctor on a graded parabolic version of the Bernstein-Gel'fand category $\mathcal{O}$. We show that this assignment is (up to shifts) invariant under tangle isotopies and Reidemeister moves and defines therefore invariants of tangles. The occurring functors are defined via so-called projective functors. The first part of the paper deals with the indecomposability of such functors and their connection with generalised Temperley-Lieb algebras which are known to have a realisation via decorated tangles. The second part of the paper describes a categorification of the Temperley-Lieb category and proves the main conjectures of [BFK]. Moreover, we describe a functor from the category of 2-cobordisms into a category of projective functors.

Article information

Source
Duke Math. J. Volume 126, Number 3 (2005), 547-596.

Dates
First available in Project Euclid: 11 February 2005

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1108155761

Digital Object Identifier
doi:10.1215/S0012-7094-04-12634-X

Mathematical Reviews number (MathSciNet)
MR2120117

Zentralblatt MATH identifier
02154649

Citation

Stroppel, Catharina. Categorification of the Temperley-Lieb category, tangles, and cobordisms via projective functors. Duke Math. J. 126 (2005), no. 3, 547--596. doi:10.1215/S0012-7094-04-12634-X. http://projecteuclid.org/euclid.dmj/1108155761.


Export citation

References

  • L. Abrams, Two-dimensional topological quantum field theories and Frobenius algebras, J. Knot Theory Ramifications 5, (1996), 569-587.
  • H. H. Andersen, J. C. Jantzen, and W. Soergel, Representations of Quantum Groups at a $p$th Root of Unity and of Semisimple Groups in Characteristic $p$: Independence of $p$, Astérisque 220, Soc. Math. France, Montrouge, 1994.
  • H. H. Andersen and C. Stroppel, Twisting functors on $\mathcalO_0$, Represent. Theory 7 (2003), 681-699.
  • E. Backelin, Koszul duality for parabolic and singular category $\mathcalO$, Represent. Theory 3 (1999), 139-152.
  • --------, The Hom-spaces between projective functors, Represent. Theory 5 (2001), 267-283.
  • H. Bass, Algebraic $K$-Theory, Benjamin, New York, 1968.
  • A. Beilinson, V. Ginzburg, and W. Soergel, Koszul duality patterns in representation theory, J. Amer. Math. Soc. 9 (1996), 473-527.
  • J. Bernstein, I. Frenkel, and M. Khovanov, A categorification of the Temperley-Lieb algebra and Schur quotients of $U(\mathfraksl_2)$ via projective and Zuckerman functors, Selecta Math. (N.S.) 5 (1999), 199-241.
  • J. N. Bernstein and S. I. Gel$'$fand, Tensor products of finite- and infinite-dimensional representations of semisimple Lie algebras, Compositio Math. 41 (1980), 245-285.
  • I. N. Bernstein, I. M. Gel$'$fand, and S. I. Gel$'$fand, A certain category of $\mathfrak g$-modules (in Russian), Funkcional. Anal. i Priložen. 10, no. 2 (1976), 1-8.
  • S. C. Billey and G. S. Warrington, Kazhdan-Lusztig polynomials for 321-hexagon-avoiding permutations, J. Algebraic Combin. 13 (2001), 111-136.
  • T. Brzeziński and J. Katriel, Representation-theoretic derivation of the Temperley-Lieb-Martin algebras, J. Phys. A 28 (1995), 5305-5312.
  • V. V. Deodhar, On some geometric aspects of Bruhat orderings, II: The parabolic analogue of Kazhdan-Lusztig polynomials, J. Algebra 111 (1987), 483-506.
  • T. tom Dieck, Temperley-Lieb algebras associated to the root system $D$, Arch. Math. (Basel) 71 (1998), 407-416.
  • T. J. Enright and B. Shelton, Categories of highest weight modules: Applications to classical Hermitian symmetric pairs, Mem. Amer. Math. Soc. 67 (1987), no. 367.
  • I. B. Frenkel and M. G. Khovanov, Canonical bases in tensor products and graphical calculus for $U_q(\mathfraksl_2)$, Duke Math. J. 87 (1997), 409-480.
  • R. M. Green, Generalized Temperley-Lieb algebras and decorated tangles, J. Knot Theory Ramifications 7 (1998), 155-171.
  • M. Härterich, Murphy bases of generalized Temperley-Lieb algebras, Arch. Math. (Basel) 72 (1999), 337-345.
  • R. Irving, Projective modules in the category $\mathcalO_S$: Self-duality, Trans. Amer. Math. Soc. 291 (1985), 701-732.
  • --------, Shuffled Verma modules and principal series modules over complex semisimple Lie algebras, J. London Math. Soc. (2) 48 (1993), 263-277.
  • J. C. Jantzen, Moduln mit einem höchsten Gewicht, Lecture Notes in Math. 750, Springer, Berlin, 1979.
  • --------, Einhüllende Algebren halbeinfacher Lie-Algebren, Ergeb. Math. Grenzgeb. (3) 3, Springer, Berlin, 1983.
  • L. H. Kauffman, Knots and Physics, 3rd ed., Ser. Knots Everything 1, World Sci., River Edge, N.J., 2001.
  • D. Kazhdan and G. Lusztig, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), 165-184.
  • M. Khovanov, A categorification of the Jones polynomial, Duke Math. J. 101 (2000), 359-426.
  • --------, A functor-valued invariant of tangles, Algebr. Geom. Topol. 2 (2002), 665-741.
  • T. Y. Lam, A First Course in Noncommutative Rings, Grad. Texts in Math. 131, Springer, New York, 1991.
  • J. Lipp, Vergleich von Basen von Hecke-Algebren vom Typ A, Diplomarbeit, Universität Stuttgart, Stuttgart, Germany, 1994.
  • P. Martin, ``On Schur-Weyl duality, $A\sb n$ Hecke algebras and quantum $\rm sl(N)$ on $\bigotimes\sp n+1\bf C\sp N$'' in Infinite Analysis, Part A, B (Kyoto, 1991), Adv. Ser. Math. Phys., World Sci., River Edge, N.J., 1992, 645-673.
  • V. Mazorchuk and C. Stroppel, Translation and shuffling of projectively presentable modules and a categorification of a parabolic Hecke module, to appear in Trans. Amer. Math. Soc., http://www.ams.org/tran/0000-000-00/S0002-9947-04-03650-5/home.html; PII: S 0002-9947(04)03650-5
  • J. Rickard, ``Translation functors and equivalences of derived categories for blocks of algebraic groups'' in Finite-Dimensional Algebras and Related Topics (Ottawa, 1992), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 424, Kluwer, Dordrecht, Netherlands, 1994, 255-264.
  • A. Rocha-Caridi, Splitting criteria for $\mathfrak g$-modules induced from a parabolic and the Ber\v nsteĭ n-Gel$'$fand-Gel$'$fand resolution of a finite-dimensional, irreducible $\mathfrak g$-module, Trans. Amer. Math. Soc. 262 (1980), 335-366.
  • S. Ryom-Hansen, Koszul duality of translation and Zuckerman functors, J. Lie Theory 14 (2004), 151-163.
  • W. Soergel, Kategorie $\mathcalO$, perverse Garben und Moduln über den Koinvarianten zur Weylgruppe, J. Amer. Math. Soc. 3 (1990), 421-445.
  • --------, Kazhdan-Lusztig polynomials and a combinatorics for tilting modules, Represent. Theory 1 (1997), 83-114.
  • --------, On the relation between intersection cohomology and representation theory in positive characteristic, J. Pure Appl. Algebra 152 (2000), 311-335.
  • C. Stroppel, Category $\mathcalO$: Gradings and translation functors, J. Algebra 268 (2003), 301-326.
  • H. N. V. Temperley and E. H. Lieb, Relations between the ``percolation'' and ``colouring'' problem and other graph-theoretical problems associated with regular planar lattices: Some exact results for the ``percolation'' problem, Proc. Roy. Soc. London Ser. A 322 (1971), 251-280.
  • V. G. Turaev, Quantum Invariants of Knots and $3$-Manifolds, de Gruyter Stud. Math. 18, de Gruyter, Berlin, 1994.
  • B. W. Westbury, The representation theory of the Temperley-Lieb algebras, Math. Z. 219 (1995), 539-565.